MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 560-011
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135)
Date of Event 06/07/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient's weight unavailable.The device was discarded, thus no investigation could be completed.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to redundant lead and needing to upgrade patient to an icd lead.This procedure was a right sided extraction.The physician began the procedure by using a spectranetics 11f tightrail rotating dilator sheath.He began by attempting extraction of the ra lead, but encountered stalled progression at the clavicle.He turned attention toward extraction of the rv lead, but stalled again.He then chose a spectranetics 11f tightrail sub-c device and stalled at the clavicle, switched leads again, stalled again, and at that time, both leads pulled back out together.The patient's blood pressure dropped at this time.The blood pressure drop was treated and the reimplantation of three new chest leads followed.However, the blood pressure dropped again.After this second blood pressure drop, the vascular surgeon was called but was not in the building.There were two ct surgeons that scrubbed in to assist with the intervention.It was reported that the patient's chest was filling with blood on the right side; a sternotomy was performed; patient was also placed on bypass.Two right subclavian tears were discovered.Unfortunately, the loss of blood due to the tears, even with surgical intervention, was not enough to save the patient's life and the patient died.There was no alleged malfunction of any spectranetics devices in use during the procedure.This report is being submitted to capture the tightrail sub-c device which was being used in the area of injury when the blood pressure dropped.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12096068
Report Number1721279-2021-00120
Device Sequence Number11949928
Product Code DRE
UDI-Device Identifier00813132022792
UDI-Public(01)00813132022792(17)220827(10)FRP20H27A
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161333
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2022
Device Model Number560-011
Device Catalogue Number560-011
Device Lot NumberFRP20H27A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2021
Initial Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OSCOR ELAFIX P2P744 RA PACING LEAD; OSCOR ELAFIX P2P752 RV PACING LEAD; SPECTRANETICS LEAD LOCKING DEVICES; SPECTRANETICS TIGHTRAIL 11F DILATOR SHEATH
Outcome Attributed to Adverse Event Death;
Patient Age80 YR